Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 93, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 10, 2013, 2:22 PM EDT for Clinton County, Warren County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2013, 2:22 PM EDT (18:22 UTC)
- Expired
- Jul 10, 2013, 3:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Clinton County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 14 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 12:31 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:05 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 10, 2:05 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
205 PM EDT WED JUL 10 2013
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. AFTER THE COLD FRONT PASSES TONIGHT...HIGH
PRESSURE WILL BUILD ACROSS THE REGION. THIS HIGH PRESSURE WILL
BRING DRIER CONDITIONS TO OUR AREA THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COLD FRONT WAS PROGRESSING SOUTHEASTWARD THROUGH THE UPPER MID
WEST THIS AFTERNOON. AHEAD OF THIS FRONT A LARGE AREA OF RAIN AND
IMBEDDED CONVECTION WAS MOVING THROUGH INDIANA EARLY THIS
AFTERNOON. IN ADDITION...SHOWERS AND THUNDERSTORMS WERE DEVELOPING
ACROSS THE WILMINGTON FORECAST AREA IN A VERY UNSTABLE AIR MASS AHEAD
OF THE LARGER AREA OF PRECIPITATION. SEVERE WEATHER WILL BE A
POSSIBILITY ACROSS THE ENTIRE FORECAST AREA THROUGH THIS EVENING.
THE MAIN THREATS WILL BE DAMAGING WINDS AND FLASH FLOODING WITH
LOCALLY HEAVY RAINFALL. FLASH FLOODING COULD EASILY OCCUR WITH
ANY TRAINING OF STORMS. HAVE EXTENDED THE FLASH FLOOD WATCH TO
MIDNIGHT ENCOMPASS THREATS FROM RANIFALL AHEAD OF THE PASSAGE OF
THE COLD FRONT. LARGE HAIL AND AN ISOLATED TORNADO CAN NOT BE
RULED OUT AS WELL.
ADJUSTED HIGH TEMPERATURE UPWARD BASED ON CURRENT CONDITIONS.
OTHER UPDATES TO FORECAST EARLY THIS AFTERNOON WERE MINOR.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
ONGOING CONVECTION...POSSIBLY SEVERE WITH HEAVY RAINFALL POTENTIAL
AS WELL...WILL START OFF THE SHORT TERM AS WE HEAD INTO THIS
EVENING. CONVECTION WILL SHIFT SOUTH AND EAST THROUGHOUT THE EVENING.
THE BULK OF PRE-FRONTAL TROUGH CONVECTION IS EXPECTED TO EXIT OUR
FORECAST AREA BY THE LATE EVENING. AS THE COLD FRONT MOVES THROUGH
CLOSER TO MIDNIGHT OR A FEW HOURS THEREAFTER...ADDITIONAL SHOWERS
AND THUNDERSTORMS MAY BE POSSIBLE...GIVEN THE MOISTURE STILL IN
PLACE AND FRONTAL CONVERGENCE. THIS CURRENT THINKING IS THAT MUCH
OF THE ATMOSPHERE WOULD HAVE ALREADY BEEN WORKED OVER FROM THE
MORE WIDESPREAD CONVECTION EARLIER IN THE EVENING. THEREFORE THIS
FRONTAL CONVECTION WILL LIKELY NOT BE VERY ROBUST. HOWEVER...
WITH STRONGER SHEAR IN PLACE...CANNOT RULE OUT SOME OF THESE CELLS
BECOMING STRONG DURING THE EARLY MORNING HOURS.
ALL CONVECTION ALONG WITH THE FRONT IS EXPECTED TO BE OUT OF THE
AREA AFTER SUNRISE THURSDAY MORNING. OVERNIGHT LOWS TONIGHT WILL
DROP INTO THE LOWER 60S ACROSS THE NORTH...BEHIND THE FRONT. SOUTH
OF THE FRONT...TEMPERATURES WILL PROBABLY STAY IN RAIN COOLED
UPPER 60S.
HIGH PRESSURE WILL BUILD ACROSS THE REGION ON THURSDAY AND WILL
REMAIN IN CONTROL OF OUR WEATHER THROUGH THE END OF THE SHORT
TERM TIME PERIOD. THIS WILL RESULT IN MOSTLY CLEAR SKIES AND LOWER
SURFACE DEWPOINTS. EXPECT A SUNNY DAY THURSDAY WITH TEMPERATURES
ONLY RISING INTO THE UPPER 70S TO LOWER 80S. THE SAME SHOULD BE
EXPECTED FOR FRIDAY. TEMPERATURES THURSDAY NIGHT WILL DROP TO
SEASONABLY COOL MIDDLE TO UPPER 50S. FRIDAY NIGHT WILL BE
SEASONABLY COOL AS WELL...WITH TEMPERATURES PERHAPS A FEW DEGREES
WARMER THAN THURSDAY NIGHT.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE WEEKEND WITH DRY
CONDITIONS EXPECTED AND A GRADUAL WARMING TREND. ON MONDAY AND
TUESDAY THE SE PORTIONS OF THE FA WILL BE ON THE EDGE OF SYSTEM SE
OF THE FA. THERE ARE INDICATIONS THAT EXTREME SE PORTIONS OF THE FA
MAY HAVE A FEW SHOWERS IMPACT THE AREA HOWEVER THE CHANCE OF THIS
OCCURRING IS PRETTY LOW. DUE TO THIS HAVE DECIDED TO LEAVE
PRECIPITATION OUT OF THE FORECAST AT THIS TIME.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS THE
FA. TSTMS EXPECTED AT TAF SITES THROUGH 23Z-24Z. LOCALLY HEAVY
RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH THE THUNDERSTORMS AND
CIGS/VSBYS MAY BE BRIEFLY REDUCED TO IFR CONDITIONS IN THE
STRONGER STORMS. AS THE COLD FRONT PUSHES THROUGH THIS
EVENING INTO THE OVERNIGHT...PCPN SHOULD TAPER OFF ACROSS THE AREA WITH
SKIES AT LEAST PARTIALLY CLEARING LATE TONIGHT INTO THURSDAY
MORNING. VFR CONDITIONS EXPECTED ON THURSDAY.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...LATTO
NEAR TERM...PARKER
SHORT TERM...LATTO
LONG TERM...NOVAK
AVIATION...PARKERHazardous weather outlook, Jul 10, 12:53 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1253 PM EDT WED JUL 10 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-111700- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1253 PM EDT WED JUL 10 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THESE STORMS HAVE THE POTENTIAL TO ORGANIZE AND BECOME SEVERE. THE MAIN THREATS FROM ANY SEVERE STORMS THIS AFTERNOON AND EVENING WILL BE DAMAGING WINDS AND LARGE HAIL. SHOWERS AND THUNDERSTORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jul 10, 12:11 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1211 PM EDT WED JUL 10 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-101915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 1211 PM EDT WED JUL 10 2013 ...HIGH HEAT INDICES THIS AFTERNOON... ...STRONG TO SEVERE STORMS LIKELY AS WELL... VERY WARM AND HUMID CONDITIONS WILL CONTINUE ACROSS THE ENTIRE AREA AHEAD OF A COLD FRONT OVER ILLINOIS. HEAT INDICES THROUGH THE MIDDLE AFTERNOON HOURS WILL PEAK IN THE UPPER 90S FOR MUCH OF THE AREA...WITH AIR TEMPERATURES IN THE MID AND UPPER 80S...AND DEWPOINTS IN THE MIDDLE 70S. THIS WILL MAKE FOR DANGEROUS CONDITIONS FOR ANYONE WITH PROLONGED OUTDOOR EXPOSURE. STRONG TO SEVERE THUNDERSTORMS OVER INDIANA WILL MOVE INTO THE AREA AFTER 1 PM. STORMS WILL INCREASE IN COVERAGE WITH TIME...WITH THE MAIN THREATS BEING DAMAGING WIND AND TORRENTIAL RAINFALL RATES...WHICH MAY LEAD TO FLASH FLOODING GIVEN VERY SATURATED SOILS FROM RECENT RAINS. SOME STORMS MAY ALSO PRODUCE LARGE HAIL. STORMS SHOULD DECREASE IN COVERAGE AND INTENSITY AFTER 8 PM. BINAU
Local storm report, Jul 10, 12:36 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1236 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 1 W CRIDERSVILLE 40.65N 84.17W
07/09/2013 M1.00 INCH AUGLAIZE OH PUBLIC
&&
KURZLocal storm report, Jul 10, 2:22 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
222 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG BLANCHESTER 39.29N 83.98W
07/10/2013 CLINTON OH PUBLIC
LARGE BRANCH DOWN.
&&
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:14 PM EDT | Areal Flood Advisory | ILN | Clinton, Highland, Warren | 3 hr |
| Jul 9, 8:28 PM EDT | Special Weather Statement | ILN | Clinton | 32 min |
| Jul 9, 8:29 PM EDT | Flash Flood Warning | ILN | Hardin | 4 hr |
| Jul 9, 8:34 PM EDT | Special Weather Statement | ILN | Auglaize | 26 min |
| Jul 9, 8:37 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer, Shelby | 4 hr |
| Jul 9, 8:39 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Shelby | 51 min |
| Jul 9, 8:45 PM EDT | Special Weather Statement | ILN | Shelby | 30 min |
| Jul 9, 9:13 PM EDT | Special Weather Statement | ILN | Shelby | 17 min |
| Jul 9, 9:28 PM EDT | Special Weather Statement | ILN | Hardin | 32 min |
| Jul 9, 9:30 PM EDT | Special Weather Statement | ILN | Shelby | 45 min |
| Jul 9, 9:32 PM EDT | River Flood Warning | ILN | Hocking | 61 hr |
| Jul 9, 10:07 PM EDT | Areal Flood Advisory | ILN | Champaign, Logan, Shelby | 3 hr |
| Jul 9, 11:07 PM EDT | Special Weather Statement | ILN | Logan | 38 min |
| Jul 9, 11:42 PM EDT | Special Weather Statement | ILN | Union | 48 min |
| Jul 10, 7:05 AM EDT | Special Weather Statement | ILN | Franklin | 25 min |
| Jul 10, 7:40 AM EDT | Special Weather Statement | ILN | Franklin | 35 min |
| Jul 10, 1:54 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 51 min |
| Jul 10, 1:56 PM EDT | Areal Flood Advisory | ILN | Auglaize, Darke, Mercer | 3 hr |
| Jul 10, 2:12 PM EDT | Areal Flood Advisory | ILN | Preble | 3 hr |
| Jul 10, 2:32 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Darke, Hardin, Logan, Mercer and 2 more | 43 min |
| Jul 10, 2:42 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Darke, Hardin, Logan, Miami and 1 more | 3 hr |
| Jul 10, 2:46 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Shelby | 44 min |
| Jul 10, 2:59 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Delaware, Hardin, Logan, Madison and 3 more | 46 min |
| Jul 10, 3:08 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Madison, Miami, Montgomery | 52 min |
| Jul 10, 3:21 PM EDT | Areal Flood Advisory | ILN | Hamilton | 3 hr |
| Jul 10, 3:21 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery | 39 min |
| Jul 10, 3:26 PM EDT | Areal Flood Advisory | ILN | Butler, Clark, Greene, Montgomery, Warren | 3 hr |
| Jul 10, 3:36 PM EDT | Areal Flood Advisory | ILN | Champaign, Delaware, Franklin, Madison, Union | 3 hr |
| Jul 10, 3:39 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Clinton, Fayette, Greene, Highland, Madison and 2 more | 51 min |
| Jul 10, 3:44 PM EDT | Flash Flood Warning | ILN | Hamilton | 3 hr |
| Jul 10, 3:45 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Greene, Highland, Warren | 45 min |
| Jul 10, 3:55 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Hamilton, Highland, Warren | 3 hr |
| Jul 10, 3:55 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Licking, Madison, Pickaway and 1 more | 50 min |
| Jul 10, 4:21 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Highland, Hocking, Pickaway, Pike, Ross | 54 min |
| Jul 10, 4:22 PM EDT | Areal Flood Advisory | ILN | Fairfield, Fayette, Licking, Pickaway | 3 hr |
| Jul 10, 4:28 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike | 47 min |
| Jul 10, 4:33 PM EDT | Flash Flood Warning | ILN | Brown, Clermont, Clinton, Hamilton, Highland | 3 hr |
| Jul 10, 4:39 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 51 min |
| Jul 10, 4:46 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 14 min |
| Jul 10, 4:54 PM EDT | Areal Flood Advisory | ILN | Adams, Highland, Pike, Ross, Scioto | 3 hr |
| Jul 10, 4:56 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Scioto | 49 min |
| Jul 10, 5:05 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 55 min |
| Jul 10, 5:18 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 42 min |
| Jul 10, 5:25 PM EDT | Areal Flood Advisory | ILN | Adams, Scioto | 3 hr |
| Jul 10, 5:49 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 26 min |
| Jul 10, 5:51 PM EDT | Flash Flood Warning | ILN | Scioto | 3 hr |
| Jul 10, 2:33 PM EDT | Areal Flood Advisory | ILN | Carroll, Gallatin, Owen | 3 hr |
| Jul 10, 2:00 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union, Wayne | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.